Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 18, 2012, 9:53 AM EDT for Gratiot County, Montcalm County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 9:53 AM EDT (13:53 UTC)
- Expired
- Jun 18, 2012, 10:37 AM EDT
- In force
- 44 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Gratiot County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KGRR 181353
SVRGRR
MIC057-117-181500-
/O.NEW.KGRR.SV.W.0037.120618T1353Z-120618T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 AM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRATIOT COUNTY IN CENTRAL MICHIGAN...
EASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 1100 AM EDT
* AT 952 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
ALMA..AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALMA... ASHLEY... ITHACA...
FERRIS TWP... VICKERYVILLE... BUTTERNUT...
FENWICK... CRYSTAL... VESTABURG...
CARSON CITY... SEVILLE TWP... LAFAYETTE TWP...
FOREST HILL... ELM HALL... POMPEII...
NORTH STAR... ELWELL... RIVERDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4312 8484 4313 8511 4328 8496 4347 8493
4347 8437 4312 8437
TIME...MOT...LOC 1354Z 280DEG 39KT 4335 8479
WIND...HAIL 60MPH 0.00IN
$$
LAURENS3 follow-up statements
691
WWUS53 KGRR 181415
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EDT MON JUN 18 2012
MIC057-117-181500-
/O.CON.KGRR.SV.W.0037.000000T0000Z-120618T1500Z/
GRATIOT MI-MONTCALM MI-
1015 AM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTCALM AND GRATIOT COUNTIES UNTIL 1100 AM EDT...
AT 1009 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS LINE OF STORMS WAS LOCATED FROM ST. LOUIS TO
CARSON CITY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ALMA... ASHLEY... ITHACA...
BUTTERNUT... CARSON CITY... LAFAYETTE TWP...
FOREST HILL... POMPEII... NORTH STAR...
ELWELL... BRIDGEVILLE... BANNISTER...
WHEELER... ST. LOUIS... PERRINTON...
BRECKENRIDGE... LANGPORT... BEEBE...
LAT...LON 4312 8484 4313 8505 4330 8476 4347 8473
4347 8437 4312 8437
TIME...MOT...LOC 1413Z 280DEG 39KT 4331 8451
WIND...HAIL 60MPH <1.00IN
$$
JK148
WWUS53 KGRR 181426
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 AM EDT MON JUN 18 2012
MIC117-181434-
/O.CAN.KGRR.SV.W.0037.000000T0000Z-120618T1500Z/
MONTCALM MI-
1026 AM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4312 8468 4329 8453 4346 8453 4347 8437
4312 8437
TIME...MOT...LOC 1424Z 280DEG 39KT 4329 8435
$$
MIC057-181500-
/O.CON.KGRR.SV.W.0037.000000T0000Z-120618T1500Z/
GRATIOT MI-
1026 AM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GRATIOT COUNTY UNTIL 1100 AM EDT...
AT 1022 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS LINE OF STORMS WAS LOCATED FROM BRECKENRIDGE
TO 6 MILES NORTH OF ST. JOHNS...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLEY... LAFAYETTE TWP... POMPEII...
NORTH STAR... BRIDGEVILLE... BANNISTER...
WHEELER... BRECKENRIDGE... LANGPORT...
EDGEWOOD...
LAT...LON 4312 8468 4329 8453 4346 8453 4347 8437
4312 8437
TIME...MOT...LOC 1424Z 280DEG 39KT 4329 8435
WIND...HAIL 60MPH <1.00IN
$$
JK438
WWUS53 KGRR 181437
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT MON JUN 18 2012
MIC057-181447-
/O.CAN.KGRR.SV.W.0037.000000T0000Z-120618T1500Z/
GRATIOT MI-
1037 AM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRATIOT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4312 8468 4329 8453 4346 8453 4347 8437
4312 8437
TIME...MOT...LOC 1437Z 280DEG 39KT 4326 8416
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:47 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 7:47 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 AM EDT MON JUN 18 2012
.SYNOPSIS...
ISSUED AT 334 AM EDT MON JUN 18 2012
HOT AIR WILL BE MAKING ITS WAY ACROSS THE AREA DURING THE DAY TODAY.
AS IT DOES SO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THEY
WILL BE MORE NUMEROUS TOWARD THE NORTH AND WEST THIS MORNING...AND
THEN SCATTERED AROUND THE AREA THIS AFTERNOON. A FRONT TRYING TO
DROP DOWN INTO THE AREA TONIGHT WILL KEEP THE CHANCE OF STORMS IN
ACROSS THE NORTH. THE FRONT WILL THEN MOVE WELL NORTH OF THE AREA
TUESDAY. THIS WILL ALLOW FOR THE AREA TO DRY OUT AND BECOME HOT AND
HUMID. A COLD FRONT MOVING THROUGH WEDNESDAY NIGHT AND THURSDAY WILL
END THE HOT WEATHER AND BRING ANOTHER CHANCE OF RAIN TO THE AREA.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 334 AM EDT MON JUN 18 2012
MAIN CHALLENGES IN THE SHORT TERM PORTION OF THIS FCST PACKAGE ARE
DETERMINING CONVECTIVE TRENDS THROUGH TUE AND ALSO SEVERE POTENTIAL.
THE FIRST ORDER OF BUSINESS THIS MORNING IS DEALING WITH THE COMPLEX
OF STORMS THAT IS ACROSS CENTRAL AND NORTHERN WI THIS MORNING.
STRONG H850 MOISTURE TRANSPORT RESULTING FROM A 55 KNOT LLJ AHEAD OF
THE SFC LOW ACROSS THE NRN PLAINS IS HELPING TO SUPPORT THE MCS THIS
MORNING. THE CORE OF THIS LLJ IS EXPECTED TO SHIFT NE THIS MORNING.
WE WILL SEE THE ERN PERIPHERY OF THE MOISTURE TRANSPORT INCH INTO
THE AREA AFTER DAYBREAK. THIS WILL HELP TO SUSTAIN THE COMPLEX FOR A
WHILE AS IT FOLLOWS THE MID LEVEL ERLY FLOW INTO THE NRN CWFA BEFORE
IT STARTS TO OUTRUN ITS FUEL SOURCE. WE WILL GO WITH LIKELY POPS
EARLY THIS MORNING FOR THE NW COUNTIES...AND TAPERING OFF THE THE S
AND E. THERE COULD BE SOME ISOLATED WIND GUSTS WITH IT DUE TO SOME
LOCAL BOWING. SOME HAIL WILL ALSO BE LIKELY WITH SOME CAPE IN THE
-10 TO -30C LAYER...HOWEVER WE ARE NOT EXPECTING WIDESPREAD SEVERE
WEATHER WITH THIS LINE.
AS THIS WAVE DIMINISHES THIS MORNING...THE NEXT CHC OF A FEW STORMS
WILL COME THIS AFTERNOON AHEAD OF THE THE LITTLE BETTER PUSH OF
MOISTURE TRANSPORT INTO THE AREA NEAR THE WARM FRONT. WE ENVISION
SOME SCATTERED CONVECTION DEVELOPING THIS AFTERNOON AS WE SEE LI/S
DROP TO AROUND -5C AND CAPES INCREASE TO 1500-2000 J/KG. DEEP LAYER
SHEAR WILL BE AROUND 30-35 KNOTS SO WE COULD SEE SOME ORGANIZATION
TO THE STORMS. THE DECENT MID LEVEL FLOW AND SOMEWHAT DRY PROFILE
WOULD SUPPORT SOME DAMAGING WINDS WOULD BE POSSIBLE. SOME HAIL WOULD
BE POSSIBLE WITH MARGINAL CAPE PROFILES IN THE -10 TO -30C LAYER.
WITH A WARM FRONT NEARBY...YOU HAVE TO CONSIDER TORNADOES...HOWEVER
HIGH LCL/S SHOULD LIMIT THAT THREAT EVEN WITH SOME DECENT LOW LEVEL
SHEAR/HELICITY. TEMPS WILL BE TRICKY DEPENDING ON RESIDUAL CLOUD
COVER AND CONVECTIVE DEVELOPMENT.
A DECENT GRADIENT WILL BE MOVING OVERHEAD TODAY PRODUCING GUSTY
WINDS. THE RELATIVELY STABLE CONDITIONS WITH THE WAA WILL KEEP THE
MIXING SOMEWHAT LIMITED. 35-45 KNOTS IS ONLY AROUND 2-3K FEET THIS
AFTERNOON...BUT WE DO NOT EXPECT TO TAP WINDS OVER 35 KNOTS TODAY.
WE WILL SEE THE COLD FRONT TRY AND DROP DOWN INTO THE AREA THEN THIS
EVENING AND OVERNIGHT AS THE WAVE MOVES BY TO OUR NORTH. THE FRONT
WILL LAY OUT PARALLEL TO THE UPPER FLOW PRETTY QUICK TONIGHT AND
STALL OUT. IT WILL THEN HEAD BACK NORTH PRETTY QUICKLY AS THE UPPER
RIDGE BUILDS IN RESPONSE TO THE TROUGH ACROSS THE WEST. THIS WILL
LIMIT THE CHC OF PCPN TONIGHT AND TUE MORNING TO THE NRN COUNTIES.
THE REMAINDER OF THE PERIOD FROM LATE TUE MORNING THROUGH WED THEN
LOOKS PRETTY QUIET...BUT HOT AND HUMID. THE UPPER RIDGE TAKES
CONTROL OF THE WEATHER FOR THAT TIME PERIOD. H850 TEMPS INCREASE TO
THE LOWER 20S C AND THE ATMOSPHERE BECOMES CAPPED. IT APPEARS THAT
MOST MODELS SHOW THAT MID LEVEL COOLING DOES NOT REALLY TAKE PLACE
UNTIL WED...AND IT SHOULD BE AFTER WED THAT WE SEE PCPN CHCS
INCREASE.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 AM EDT MON JUN 18 2012
MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE SFC COLD FRONT
PASSING THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING.
TSTMS AHEAD OF THE FRONT COULD INITIALLY BE STRONG/SEVERE WEDNESDAY
EVENING AS THEY COME INTO THE NW CWFA... BUT DIMINISHING INSTABILITY
SHOULD LEAD TO A DECREASE IN INTENSITY/COVERAGE OF CONVECTION AS THE
FRONT CONTINUES SEWD THROUGH THE CWFA LATE WEDNESDAY NIGHT AND EARLY
THURSDAY.
A QUIET WX PERIOD IS ANTICIPATED BEHIND THE COLD FRONT FROM LATER
THURSDAY THROUGH FRIDAY AND FRIDAY NIGHT. SFC HIGH PRESSURE WILL
PROVIDE COOLER/DRIER WEATHER DURING THIS TIME. HOWEVER NEXT WEEKEND
COULD BECOME ACTIVE AS THE WARM FRONT RETURNS NORTH AGAIN. STRONG
WEST/NORTHWEST FLOW ALOFT COUPLED WITH THE RETURNING WARMTH/MOISTURE
FROM THE SOUTHWEST MAY RESULT IN A FEW ROUNDS OF SHOWERS/STORMS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 747 AM EDT MON JUN 18 2012
MAIN CONCERN WITH THIS SET OF TAFS WILL BE DETERMINING CONVECTIVE
TRENDS THROUGH THE PERIOD. LINE OF STORMS NW OF KMKG AS OF 1130Z
THIS MORNING WAS SHRINKING IN COVERAGE AND SINKING SE. THIS LINE
IS EXPECTED TO HAVE A HARD TIME SINKING ANY FURTHER SOUTH THAN
I-96 BEFORE IT SHOULD DISSIPATE. IT COULD APPROACH KGRR...HOWEVER
WE ARE NOT CONFIDENT THAT IT WILL AFFECT THE AIRPORT.
ONCE THIS COMPLEX DISSIPATES THIS MORNING...WINDS WILL PICK UP OUT
OF THE SOUTH. WIND GUSTS WILL REACH UP INTO THE 25 TO 30 KNOT
RANGE. TEMPERATURES WILL WARM AND WE COULD POP ADDITIONAL
CONVECTION. RIGHT NOW THERE IS NOT ANY FEATURE TO KEY IN ON...AND
THE AFTERNOON COULD END UP BEING DRY WITH THE VERY WARM AIR ABOVE
THE SFC. WITH A LACK OF CONFIDENCE ON ADDITIONAL DEVELOPMENT...WE
HAVE LEFT IT OUT OF THE FCST FOR NOW. ADDITIONAL STORMS WILL BE
POSSIBLE NORTH OF I-96 OVERNIGHT TONIGHT...BUT THESE SHOULD NOT
AFFECT THE TERMINALS. WINDS WILL DIE OFF SOME AFTER SUNSET.
&&
.MARINE...
ISSUED AT 334 AM EDT MON JUN 18 2012
NO CHANGES ARE NEEDED TO THE MARINE SUITE OF PRODUCTS THIS MORNING...
INCLUDING HEADLINES. SOUTHERLY WINDS WILL PICK UP QUITE A BIT
THROUGH THE DAY TODAY. WE ARE EXPECTING WINDS TO INCREASE TO AROUND
30 KNOTS ALL UP AND DOWN THE COAST BY LATE MON AFTERNOON. WAVES WILL
INCREASE ALSO...TO AROUND 2 TO 4 FEET DOWN SOUTH...TO 4 TO 7 FEET UP
NORTH. THIS WILL ALSO CREATE A DANGEROUS SCENARIO FOR ANY SWIMMERS
AS MANY WATER HAZARDS WILL BE PRESENT AT THE BEACHES.
&&
.HYDROLOGY...
ISSUED AT 334 AM EDT MON JUN 18 2012
WE ARE NOT EXPECTING ANY FLOODING ISSUES THROUGH THE WEEK. RAINFALL
THIS MORNING AND TODAY MAY INCLUDE SOME LOCALLY HEAVY DOWNPOURS WITH
PRECIPITABLE WATER INCREASING TO AROUND 2.00 INCHES TODAY. THE GOOD
NEWS IS WE DO NOT EXPECT THE FRONTAL SYSTEMS TO REMAIN
STATIONARY...SO RAINFALL SHOULD BE SPREAD OUT A BIT UNTIL IT DRIES
OUT FOR TUE AND WED. THE FRONT THU SHOULD BE RATHER PROGRESSIVE
THERE...SO NOTHING EXPECTED EXCEPT SOME LOCALLY HEAVY DOWNPOURS ONCE
AGAIN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MIZ037-043-050-
056-064.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...NJJ
HYDROLOGY...NJJ
MARINE...NJJHazardous weather outlook, Jun 18, 3:20 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EDT MON JUN 18 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 320 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND/OR LARGE HAIL... ESPECIALLY NORTH OF A LINE FROM MUSKEGON TO ALMA. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 30 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES COULD REACH 95 TO 100 INLAND FROM LAKE MICHIGAN TUESDAY AND WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE WEDNESDAY EVENING MAINLY NORTH AND WEST OF GRAND RAPIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND AGAIN WEDNESDAY EVENING. LMZ844>849-191000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND/OR LARGE HAIL... ESPECIALLY NORTH OF MUSKEGON. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 30 TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES COULD REMAIN HAZARDOUS TO SMALL CRAFT AND BEACH GOERS BOTH TUESDAY AND WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND AGAIN WEDNESDAY EVENING. MEADE
In the hours before
Local storm report, Jun 18, 9:29 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HAIL 3 E COOPERSVILLE 43.06N 85.89W
06/18/2012 M0.50 INCH OTTAWA MI TRAINED SPOTTER
&&
RSUTTLELocal storm report, Jun 18, 9:38 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL GRAND RAPIDS 42.96N 85.67W
06/18/2012 E0.50 INCH KENT MI PUBLIC
NEAR LEONARD AND ALPINE.
&&
RSUTTLELocal storm report, Jun 18, 9:41 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN TWIN LAKE 43.37N 86.17W
06/18/2012 M2.00 INCH MUSKEGON MI TRAINED SPOTTER
WIND SPEED EST AT 45 MPH.
&&
RSUTTLESpecial weather statement, Jun 18, 9:44 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT MON JUN 18 2012
MIZ045-046-051-052-057>059-064>067-181445-
ALLEGAN-BARRY-CLINTON-EATON-GRATIOT-INGHAM-IONIA-ISABELLA-KENT-
MECOSTA-MONTCALM-
944 AM EDT MON JUN 18 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF MOUNT PLEASANT TO 15 MILES WEST OF ALMA TO 20 MILES NORTHWEST OF
HASTINGS...MOVING SOUTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VICKERYVILLE... FENWICK... CRYSTAL...
ALTO... WEIDMAN... ORLEANS...
SUMNER... BUTTERNUT... WINN...
BEAL CITY... PALO... SARANAC...
ELM HALL... RIVERDALE... MIDDLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4242 8461 4242 8491 4280 8573 4341 8503
4381 8524 4354 8460 4347 8460 4347 8443
4343 8436 4278 8436 4278 8419
TIME...MOT...LOC 1344Z 302DEG 40KT 4370 8510 4336 8492
4282 8555
JKLocal storm report, Jun 18, 9:47 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND GST 3 SSW CASCADE 42.88N 85.52W
06/18/2012 M45 MPH KENT MI ASOS
&&
RSUTTLELocal storm report, Jun 18, 9:52 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
952 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND GST EAST GRAND RAPIDS 42.94N 85.61W
06/18/2012 M55 MPH KENT MI BROADCAST MEDIA
MEASURED AT CALVIN COLLEGE 50 FEET OF GROUND.
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:34 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 51 hr |
| Jun 18, 5:53 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jun 18, 7:33 AM EDT | Special Weather Statement | GRR | Mason, Oceana | 87 min |
| Jun 18, 7:43 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 18, 8:23 AM EDT | Areal Flood Advisory | GRR | Muskegon, Oceana | 4 hr |
| Jun 18, 8:35 AM EDT | Special Weather Statement | GRR | Mecosta, Newaygo | 55 min |
| Jun 18, 8:58 AM EDT | Special Weather Statement | GRR | Kent, Montcalm, Ottawa | 62 min |
| Jun 18, 9:44 AM EDT | Special Weather Statement | GRR | Clinton, Eaton, Gratiot, Ionia | 61 min |
| Jun 18, 9:58 AM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Ionia | 92 min |
| Jun 18, 11:04 AM EDT | Special Weather Statement | GRR | Lake | 86 min |
| Jun 18, 11:19 AM EDT | Special Weather Statement | GRR | Calhoun, Ingham, Jackson | 86 min |
| Jun 18, 11:39 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 96 min |
| Jun 18, 12:46 PM EDT | Special Weather Statement | GRR | Isabella | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.